Pennsylvania, 2011

Flooding in Pennsylvania, March 6, 2011

March 6, 2011 · NWS CTP · 5 events in 5 counties and zones

5 inches combined with snow melt brought minor flooding on Swatara Creek and the Clarion River. Many other locales saw significant rises.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Rainfall amounts of 1.5 to 2.5 inches combined with snow melt brought minor flooding on Swatara Creek and the Clarion River. Many other locales saw significant rises. Harrisburg set a daily rainfall record of 1.76 on March 6th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Mar 6, 12:13 PM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Mar 6, 12:13 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1213 PM EST SUN MAR 6 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE SLOWLY EAST TO THE SUSQUEHANNA VALLEY THIS
AFTERNOON...AND DROP TEMPERATURES QUICKLY. THIS WILL TURN THE
MODERATE TO HEAVY RAIN TO WET SNOW ACROSS THE NORTHERN AND
WESTERN HALF OF THE STATE. COOLER AND DRIER CONDITIONS WILL FOLLOW
FOR MONDAY AND TUESDAY...AS COLD CANADIAN HIGH PRESSURE BUILDS
SOUTHWARD FROM QUEBEC. ANOTHER RAIN STORM IS POSSIBLE FOR LATE
WEDNESDAY INTO THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SURFACE COLD FRONT CONTINUES TO EDGE VERY SLOWLY TO THE EAST AT
AROUND 10 KTS...AND CURRENTLY EXTENDS FROM JUST TO THE SOUTHEAST
OF KBGM AND KIPT...TO AROUND KMRB. THIS FRONT WILL TEMPORARILY
STALL OUT LATE TODAY/THIS EVENING AS A WAVE OF LOW PRESSURE MOVES
NNE FROM THE VA/NC BORDER...AND STRENGTHENS BY SEVERAL MB AS IT
REACHES SERN PA THIS EVENING.

RAIN/PL/WET SNOW LINE LAGS THE SFC FRONT BY ABOUT 60-70 MILES AND
IS LOCATED FROM NEAR KELM...SOUTH TO KFIG AND KJST.

THE CURRENT WINTER STORM WARNING AND ADVISORY SETUP LOOKS IN GOOD
SHAPE AND SNOWFALL AMOUNTS WILL BE TWEAKED JUST AN INCH OR TWO IN
SOME AREAS. CONSIDERED PLACING THE LAURELS IN A WINTER WEATHER
ADVISORY FOR THIS AFTERNOON AND EARLY TONIGHT...BUT SINCE IT
APPEARS THAT THE 850-700 MB DEFORMATION BAND OF HEAVIER
SNOW/MIXED PRECIP WILL LIKELY SHIFT JUST NORTH AND EAST OF THE
REGION LATER TODAY....I DECIDED TO LIMIT SNOWFALL AMOUNTS TO 2 OR
3 INCHES /WITH LOCALLY UP TO 4 INCHES ON THE RIDGE TOPS TO THE
WEST OF ROUTE 219/. HIGHEST SNOWFALL AMOUNTS WILL OCCUR ACROSS THE
NRN MTNS OF PA - POTTER AND TIGA CTYS WHERE 10 OR 11 INCHES IS
POSSIBLE BY LATE TONIGHT.

STEADY...MODERATE TO HEAVY RAIN WILL CONTINUE NEAR...AND TO THE
EAST OF THE LLVL FRONTAL BOUNDARY FOR THE REST OF THE AFTERNOON
WITH ADDITIONAL RAINFALL OF 1 TO 1.5 INCHES.

SERN ZONES MAY NOT CHANGE TO A MIX OR A BRIEF PERIOD OF WET SNOW
UNTIL IT BEGINS TO TAPER OFF LATER THIS EVENING. EXPECT THE
CHANGEOVER ACROSS THE CENTRAL RIDGE AND VALLEY REGION TO OCCUR
GRADUALLY THIS THIS AFTERNOON.

FLOOD WATCHES WILL BE ALLOWED TO CONTINUE UNTIL THEIR RESPECTIVE
EXPIRATION TIMES...AS ADDITIONAL RUNOFF FROM RAIN/SNOW-MELT WILL
KEEP SMALLER STREAMS HIGH. THE WATCHES WILL BE WHITTLED AWAY FROM
NW TO SE THIS AFTERNOON INTO TONIGHT AS THE COLDER AIR PUSHES INTO
THE REGION AND CHANGEOVER FROM RAIN...TO MIXED PRECIP AND SNOW
OCCURS.

HOWEVER...THE LATEST - LATE MORNING GUIDANCE FROM THE RFCS KEEPS
MOST RIVER FORECAST POINTS UNDER FLOOD FOR LATER TODAY INTO
MONDAY...AND WE HAVE JUST ONE CURRENT ACTIVE FLOOD WARNING FOR
JOHNSONBURG ALONG THE CLARION RIVER IN THE NW MTNS.

SOME NORTH BRANCH SUSQ POINTS /BLOOMSBURG AND DANVILLE/ WILL PUSH
FLOOD STAGE TOMORROW INTO TOMORROW NIGHT...BUT THE CHANGEOVER TO
SNOW WILL LIKELY LOWER THE IMPACT OF RUNOFF IN THE MODELS AND
COULD TRIM STAGES TO JUST UNDER FLOOD STAGES AT THESE POINTS WITH
UPDATED RFC FCST GUIDANCE LATER TODAY/TONIGHT.

SNOW TAPERS OFF LATE THIS AFTN IN THE WEST AND AROUND MIDNIGHT OR
SLIGHTLY LATER IN THE FAR NE. TEMPS CONTINUE TO FALL AND BY MON
MORNING...SINGLE DIGITS ARE POSSIBLE OVER THE NEW SNOWPACK IN THE
NORTH.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
EXPECT PCPN TO BE ALL DONE BY MONDAY MORNING AS WEEKEND WEATHER
SYSTEM EXITS EAST AND HIGH PRESSURE SINKS SOUTH INTO PA FROM
EASTERN CANADA. A FEW LINGERING SNOW SHOWERS/FLURRIES ARE POSSIBLE
ACROSS NERN ZONES BEFORE MIDDAY...BUT OTHERWISE HIGH PRESSURE WILL
LEAD TO CLEARING SKIES DURING THE DAY AND KEEP POPS MINIMAL INTO
AT LEAST TUESDAY.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE NEXT SYSTEM LOOKS TO MOVE INTO THE REGION LATE WEDNESDAY. THE
GFS AND EUROPEAN CONTINUE TO SPEED UP THE TIMING. THIS SYSTEM
LOOKS TO BE A MIXED PRECIP EVENT WITH MOSTLY RAIN BUT A MIX AS
COLD AIR ADVECTS BEHIND AND THEN A PERIOD OF SNOW. THE EC KEEPS
THE LOW MORE NORTHWARD WHERE THE GFS BRINGS THE LOW ALONG THE NY
AND PA BORDER. THERE DOES LOOK TO BE AMPLE MOISTURE WITH THIS
SYSTEM. AFTER A BRIEF DRYING CONDITIONS THERE MAY BE ANOTHER WEAK
SYSTEM SATURDAY NIGHT INTO SUNDAY. TEMPERATURES SHOULD BE COOLER
THIS WEEK DUE TO THE NORTHWESTERLY FLOW.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
COLD FRONT IS MOVING SLOWLY EAST THROUGH CENTRAL PA AND INTO THE
MID SUSQ VALLEY AT THIS TIME. IFR/LIFR IN SNOW OF VARYING
INTENSITY WILL OCCUR ACROSS THE MTNS OF NRN AND WRN PENN THIS
AFTERNOON.

WIDESPREAD LOW CIGS/VSBYS ARE EXPECTED WITH RAIN FALLING HEAVILY
AT TIMES SE OF KAOO/KIPT AND KUNV THROUGH ABOUT 20Z. THE CHANGEOVER
TO SNOW/SLEET WILL OCCUR ABOUT 60-70 NM WEST OF THE SFC COLD
FRONT...MEANING 19-21Z ACROSS THE CENTRAL MTNS...AND AFTER 00ZND
ACROSS TAF SITES KMDT AND KLNS.

LLWS WILL ALSO BE A CONCERN NEAR AND JUST AHEAD OF THE COLD FRONT.

SLOW IMPROVEMENT TO AT LEAST MVFR EXPECTED AFTER 00Z MON AS HIGH
PRESSURE MOVES INTO THE REGION.

OUTLOOK...
MON-TUE...NO SIG WX EXPECTED.
WED...RAIN OR SNOW POSS LATE...ESP WEST.
THU...RAIN POSSIBLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 2 PM EST THIS AFTERNOON FOR PAZ005-006-
010>012-017-018-024-033-037-041-042.
WINTER WEATHER ADVISORY UNTIL 4 AM EST MONDAY FOR PAZ012-041-
042.
WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
PAZ004-005-010-011-017-018.
FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ036-056>059-063>066.
FLOOD WATCH UNTIL 10 PM EST THIS EVENING FOR PAZ019-025>028-
034-035-045-046-049>053.
WINTER STORM WARNING UNTIL 4 AM EST MONDAY FOR PAZ006-037.

&&

SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...DANGELO/LAMBERT
SHORT TERM...GARTNER
LONG TERM...MARTIN
AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, Mar 6, 5:13 AM EST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
513 AM EST SUN MAR 6 2011

PAZ012-041-042-071015-
NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN-
513 AM EST SUN MAR 6 2011

...FLOOD WATCH IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ010-011-017-018-071015-
ELK-CAMERON-CLEARFIELD-NORTHERN CENTRE-
513 AM EST SUN MAR 6 2011

...FLOOD WATCH IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ036-056>059-063>066-071015-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
513 AM EST SUN MAR 6 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ019-025>028-034-035-045-046-049>053-071015-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
513 AM EST SUN MAR 6 2011

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ006-037-071015-
POTTER-TIOGA-
513 AM EST SUN MAR 6 2011

...FLOOD WATCH IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ024-033-071015-
CAMBRIA-SOMERSET-
513 AM EST SUN MAR 6 2011

...FLOOD WATCH IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ005-071015-
MCKEAN-
513 AM EST SUN MAR 6 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004-071015-
WARREN-
513 AM EST SUN MAR 6 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Mar 6, 8:45 AM EST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
845 AM EST SUN MAR 6 2011

PAZ017-018-024-025-033-034-061900-
CLEARFIELD-NORTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-
845 AM EST SUN MAR 6 2011

...RAIN WILL BE CHANGING TO SNOW DURING THE LATE MORNING AND EARLY
AFTERNOON HOURS LEADING TO HAZARDOUS TRAVEL CONDITIONS ACROSS THE
HIGHER ELEVATIONS...

A SOAKING RAIN WILL MIX WITH SLEET AND SNOW BETWEEN 930 AM AND
1030 AM BEFORE CHANGING ALL SNOW BY NOON ACROSS THE HIGHER
ELEVATIONS TO THE WEST OF INTERSTATE 99 AND ROUTE 220. THE SNOW
COULD FALL HEAVY AT TIMES THROUGH THE MID AFTERNOON HOURS...BEFORE
GRADUALLY DIMINISHING EARLY THIS EVENING.

SNOW ACCUMULATIONS OF 2 TO 3 INCHES WILL OCCUR...MAINLY AT
ELEVATIONS OVER 1500 FEET ABOVE SEA LEVEL. UP TO 4 INCHES COULD
ACCUMULATE ON THE RIDGE TOPS TO THE WEST OF ROUTES 219 AND 220 IN
THE LAUREL HIGHLANDS...AND ON THE HIGHER TERRAIN NEAR AND TO THE
WEST OF SNOW SHOE ALONG INTERSTATE 80. LESSER AMOUNTS WILL OCCUR
IN THE VALLEYS ALONG THE INTERSTATE 99...ROUTE 220 CORRIDOR.

TEMPERATURES WILL FALL THROUGH THE 30S LATE THIS MORNING ACROSS
THE HIGHER ELEVATIONS WEST OF INTERSTATE 99...AND DIP BELOW
FREEZING ACROSS THE HIGHER ELEVATIONS EARLY THIS AFTERNOON.
TEMPERATURES IN THE VALLEYS FURTHER EAST WILL GRADUALLY FALL
THROUGH THE 40S LATE THIS MORNING...AND INTO THE MID AND UPPER 30S
THIS AFTERNOON.

VISIBILITY COULD BE ONE HALF MILE OR LESS AT TIMES LATE THIS
MORNING THROUGH THE AFTERNOON...WITH ROADS BECOMING SNOW AND SLUSH
COVERED. USE CAUTION IF YOU PLAN TO TRAVEL AND ALLOW PLENTY OF
EXTRA TIME TO REACH YOUR DESTINATION.

LAMBERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 flood. Local standard time, as filed.

Flood, Union

When
March 6, 2:00 PM EST to 7:00 PM EST
Where
Union County, 0.47 mi W of Rutherton to 2.47 mi SSW of Mifflinburg
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.881, -77.179

Flooding caused the closure of several roads in Union County including: SR 3003 (Eighth Street) in Mifflinburg Borough, between Route 45 and Green Ridge Road; SR 3003 (Millmont Road) in Lewis Township between Creek Road and Stover Road; SR 3004 (Creek Road) in Lewis Township between SR 3006 and Millmont Road; SR 3004 (Creek Road) in Hartley Township between Ranck Road and Davis Road; and SR 1005 (River Road) between Route 15 and 3rd Street in Kelly Township.

Flood, Snyder

When
March 6, 2:00 PM EST to 7:00 PM EST
Where
Snyder County, 1.49 mi SSW of Selinsgrove to 0.67 mi NNW of Selinsgrove
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.781, -76.863

Flooding was reported on SR 2009 (Middle Creek Road) between Market Street in Union Township and Route 35 in Penn Township.

Flood, Northumberland

When
March 6, 2:00 PM EST to 7:00 PM EST
Where
Northumberland County, 1.51 mi W of Potts Grove to 0.89 mi WSW of Potts Grove
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.977, -76.809

Flooding resulted in the closure of SR 1025 (Shakespeare Road) in East Chillisquaque Township, from Route 45 to Hobbes Road.

Flood, Sullivan

When
March 6, 2:10 PM EST to 7:00 PM EST
Where
Sullivan County, 1.66 mi WSW of Thorndale to 2.59 mi NW of Laporte
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.409, -76.428

Flooding closed SR 2002 (Nordmont Road) in Davidson Township between Sonestown and Nordmont. SR 3007 (Mackey Run Road) off Laporte Avenue in Shrewbury Township was also closed between Route 42 and Morgan Avenue.

Flood, Lycoming

When
March 6, 2:30 PM EST to 7:00 PM EST
Where
Lycoming County, 0.64 mi SE of Garden View to 0.94 mi NNW of Jersey Shr
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.244, -77.040

Several roads were closed due to high water, including SR4001 in Cummings and Pine Townships, Little Pine Creek Road near Williamsport and SR 4006 (Lick Run Road) in Pine Township between the intersections of Route 287 and Route 184 from a drainage pipe washout. See a video at: http://youtu.be/8QvIe6Ztq4M.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 291735, 291736, 291742, 291528, 291519.